Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 69, NWS New Orleans, LA

March 29, 2001Washington Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 29, 2001, 8:44 PM CST for Washington Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2001, 8:44 PM CST (02:44 UTC)
Expired
Mar 29, 2001, 9:30 PM CST
In force
46 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Washington Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 2.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2001-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2001-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

689 
WUUS54 KLIX 300245
SVRNEW
LAC117-300330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
844 PM CST THU MAR 29 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITIES OF...FRANKLINTON

* UNTIL 930 PM CST

* AT 836 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES WEST OF FRANKLINTON...MOVING EAST     
  AT 15 TO 20 MPH.

THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM
WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:55 PM CST, 5 hours 49 minutes earlier.

Area forecast discussion, Mar 29, 2:55 PM CST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
255 PM CST THU MAR 29 2001

UPPER LEVEL VORT CENTER/TROUGH VERIFIED WELL WITH 18Z 500 MB
AVN/NGM/ETA FORECAST PANELS FROM THE 12Z RUN THIS MORNING. SURFACE
WIND FIELDS WERE ALSO IN REASONABLE AGREEMENT WITH RESPECT TO THE
COASTAL WATERS AND THEN TRANSITION AS UPPER LEVEL SYSTEM EXITS THE
LOWER MISSISSIPPI VALLEY AREA OVERNIGHT. WSR-88D IMAGERY WITH
VISIBLE SATELLITE PICS AND LIGHTNING DATA SHOWS THE LEADING EDGE OF
AN AREA OF SHOWERS ENTERING WESTERN PORTIONS OF THE CWA. MSAS
SURFACE LIFTED INDEX PLOT SHOWS A POCKET OF -2 LIFTED INDICES IN THE
VICINITY OF BATON ROUGE WHICH CORRESPONDS TO THE AREA WHICH CLEARED
OUT AROUND NOON. ZONES HAVE THIS DESTABILIZATION AND POSSIBLE
THUNDERSTORM DEVELOPMENT COVERED FROM THE UPDATE AND WILL MAKE
LITTLE CHANGES IN THE UPDATED PACKAGE FOR THE 430 PM ISSUANCE.
COASTAL WATERS WILL CONTINUE WORDING OF WINDS AND SEAS HIGHER NEAR
TSTMS AS WSR-88D SHOWS DEEP CONVECTION CONTINUES TO DEVELOP ALONG
THE SURFACE TROUGH IN THE N CENTRAL GULF AND MOVE N TOWARD THE 60 NM
BOUNDARY OF OUR COASTAL WATERS.

FOR TEMPERATURES THE TIME HEIGHT CROSS SECTION FOR FRIDAY SHOWS DEEP
WESTERLY FLOW AND DRIER AIR WORKING DOWN TO THE SURFACE FROM THE
UPPER LEVELS AS THE UPPER LEVEL TROUGH EXITS. AVN/NGM HOLD ON TO THE
70 TO 75 DEGREE RANGE FOR FRIDAY HIGHS WHICH KEEPS WITH THE
PREVIOUS FORECAST. WILL INCREASE CLOUD COVER FRIDAY NIGHT AS THE
LAST OF THE UPPER LEVEL IMPULSES SWING ACROSS THE AREA. WILL PLACE
10 POPS FOR FRI NIGHT FOR VERIFICATION BUT WILL NOT MENTION IN THE
FORECAST AS AVN/NGM/ETA ALL SHOWED AN AREA OF PRECIP IN W TEXAS
WHICH AT 18Z SEEMED OVERDONE AND BELIEVE THIS TO BE THE CASE FOR OUR
LOCATIONS FRIDAY NIGHT. SOUTHWESTERLY FLOW IN THE LOW LEVELS AND
WESTERLY FLOW 850-200 MB WITH CLEARING SKIES SHOULD GIVE MID 70S FOR
SATURDAY PER THE AVN MODEL GUIDANCE.

FOR EXTENDED...THE AVN AND MRF PANELS NOW BACK OFF ON THE FRONTAL
PASSAGE/ PRECIPITATION EVENT FOR SATURDAY NIGHT INTO SUNDAY AS UPPER
LEVEL FLOW BECOMES ZONAL WHICH WON'T PROVIDE MUCH SUPPORT FOR THE
SOUTHERN MOVEMENT OF THE FRONT. WILL TREND TO SCATTERED/WIDELY
SCATTERED POPS FOR OVERNIGHT SATURDAY INTO EARLY SUNDAY. WILL ALSO
MENTION BREEZY CONDITIONS AS PRE FRONTAL TROUGH WILL SWING WINDS TO
THE N AND TIGHTEN THE SURFACE GRADIENT/BAROCLINIC ZONE.

KMCB 050/0d73 051/074 050  4010      KBTR  054/073 053/074 050 3010
KMSY 057/074 059/074 054  3010      KGPT  056/074 055/074 050 4010

.NEW...NONE.
LA...NONE.
MS...NONE.

13

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.